MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Sales representative reported a prometra pump explant due to underinfusions.Representative reported that there were multiple underinfusions observed, dates and volumes unknown.Representative reported that a cap study was performed and results showed a patent catheter.The prometra pump was explanted and replaced with a prometra ii pump on (b)(6) 2020.
 
Event or Problem Description
Sales representative reported a prometra pump explant due to underinfusions.Representative reported there were multiple underinfusions observed, dates and volumes unknown.Representative reported a cap study was performed and results showed a patent catheter.The prometra pump was explanted and replaced with a prometra ii pump.
 
Additional Manufacturer Narrative
Although requested several times, the patient's original pump that was explanted could not be returned for additional evaluation and investigation.When post market surveillance inquired about the location of the device, the representative stated that the location is unknown and the office is unaware of the location either.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.As the patient's pump was unable to be returned for additional evaluation and investigation, a definitive root cause for the alleged volume discrepancies was not able to be confirmed.Internal complaint # - (b)(4).
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any nonconformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue.Operation of the pump reservoir function was checked by filling the reservoir with 20ml of sterile water for injection and allowing the reservoir's pressure to return the fluid into the syringe.The reservoir was filled and the cap was flushed with 5ml of swi.A demand bolus of 0.300mg with a 1.00mg/ml concentration over 16 minutes was programmed with a programmer.Fluid droplets were observed at the tip of the stem indicating proper priming of the pump.The pump was programmed with a 1.994 mg daily dose multi-rate flow test over a 24- hour time period at 37 degrees for one day.The dispensed volume was 0% of the expected.The catheter access port and suture ring were removed and the pump was decontaminated a second time.The "pull open/hold open" currents were measured and the results showed that the current required to pull open both the inlet and outlet valves exceeded the design specification for the valve.Internal complaint number: (b)(4).

Brand Name
PROMETRA PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive, nj
MDR Report Key9866321
Report Number3010079947-2020-00228
Device Sequence Number11523458
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public(01)00810335020082(10)19847(17)161104
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2016
Device Model Number11827
Device Catalogue Number11827
Device Lot Number19847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer06/18/2020
06/18/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date06/22/2020
05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;